Sudden change in IBS - IBS Diarrhea (IBS-D) - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Sudden change in IBS

Diarrhea worried bowel changes

  • Please log in to reply
7 replies to this topic

#1 Toomuchpoopin

Toomuchpoopin

    New Member

  • Members
  • Pip
  • 1 posts
  • Country:Canada

Posted 07 November 2013 - 07:06 PM

Advertisement
I've had ibs d for over ten years. Although my symptoms are terrible, embarrassing, etc they've not been full on life ruining. Now, in the past month I've had nothing but diarrhea, it's changed in colour, in urgency and in smell. This past week I've switched to a low fodmap paleo diet with no change. Imodium usually works for me when I'm having d, with this new crazy d, not so much, and in past after Imodium I'd be plugged up for a day followed by a solid poop or two the next day. Now, Imodium, then right back to diarrhea. I'm starting to wonder if this is something new, over and above my ibs. Infection or something maybe? I'm really worried. This is such extreme cramp, pooping, I'm afraid to leave the house, especially now that Imodium is not working. Any thoughts? Is it normal for ibs to take such a dramatic change?

Extra details:diarrhea is yellow, smells yeasty or maybe musty, def. not normal poop smell. Also, since this started a month ago I sometimes get mucus or even white cloudy liquid with the poop. I've never had this til now.
  • neely likes this

#2 sanjeev

sanjeev

    New Member

  • Members
  • Pip
  • 15 posts
  • Country:Canada

Posted 07 November 2013 - 11:09 PM

Only you can know what your normal range is.  I know with my IBS-D, I fluctuate through different peridos of "bowel cooperativeness."  You loose bowel movements with mucus is pretty common, and I wouldn't get too worried about it.  You are very lucky that this is your first major flare up in ten years, so it would make good sense to visit with your doctor and have all of the details written down for him/her to make a proper assessement. 

 

FYI, taking immodium/pepto all of the time will only make your body adjust to it and it will become less effective.  If you haven't tried calcium therapy (there is a post about it), now would be a good time to read into it, as it's a good and easy daily regime for IBS-D sufferers.



#3 legbuh

legbuh

    Prolific Member

  • Members
  • PipPipPip
  • 555 posts

Posted 08 November 2013 - 02:06 AM

Paleo.. there's your problem.  :)



#4 windemere

windemere

    Prolific Member

  • Members
  • PipPipPip
  • 420 posts

  • IBS Penpal
  • Country:United States

Posted 08 November 2013 - 02:53 AM

I had this happen about a month ago. Out of nowhere i began having more frequent diarrhea that imodium wasnt helping. It was a light yellow colour, a lot of mucous and the smell was awful. I cant even describe it...rotten eggs/acidic is the best i came up with. And the cramps were awful. It persisted for about 10 days then stopped. I chalked it up to either a bug, food poisoning or a bad flare. I say make an appt with your doc and discuss the change. Ive been taking tums daily with pretty good results. Unfortunately im dealing with pms right now which means a lot of d regardless of imodium and calcium carbonate from ths tums. Hopefully yours will clear up like mine did.

#5 rmiller1985

rmiller1985

    Prolific Member

  • Members
  • PipPipPip
  • 262 posts

  • IBS Penpal
  • Country:United States

Posted 09 November 2013 - 06:56 PM

FYI, taking immodium/pepto all of the time will only make your body adjust to it and it will become less effective. 

 

Hi sanjeev,

 

Do you have a cite for this?  I don't believe this is true, at least for Immodium (loperamide).  It certainly wasn't true for me, and I took loperamide daily for over a year.

 

Thanks,

Rich


Lifetime wonky gut

5 months SCD

http://omnivoreoncemore.blogspot.com

 


#6 sanjeev

sanjeev

    New Member

  • Members
  • Pip
  • 15 posts
  • Country:Canada

Posted 10 November 2013 - 01:48 AM

It is what a doctor of mine had always told me (for pepto).  Some people just adjust to medications faster than others...and I am one of those people.  I am sorry to read that you had to take it daily to get by, but I am glad you found something that worked for you.



#7 originalusername

originalusername

    New Member

  • Members
  • Pip
  • 5 posts
  • Country:United States

Posted 17 November 2013 - 01:10 PM

 

Hi sanjeev,

 

Do you have a cite for this?  I don't believe this is true, at least for Immodium (loperamide).  It certainly wasn't true for me, and I took loperamide daily for over a year.

 

Thanks,

Rich

 

I don't have a cite but my GP told me not to take the Imodium on a daily basis, because your GI tract can get used to it. 

 

It is morphine. 



#8 neely

neely

    New Member

  • Members
  • Pip
  • 1 posts
  • Country:United States

Posted 19 November 2013 - 08:59 PM

The only and I mean only thing that relieves me n kicks out my stomach cramps is a very warm glass of water. Hope this helps.





Also tagged with one or more of these keywords: Diarrhea, worried, bowel changes


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here